MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a loud pop sound coming from the alinity s (sn: (b)(6)) followed by a burning smell and loss of power to the entire instrument.The circuit breaker for the analyzer tripped.The analyzer was unplugged and upon assessment the burning smell was coming from the power supply area.The 48 volt power supply board had burning / charring that extended across multiple components.A new power supply was installed, and the instrument is now powering on and reportedly passed initialization, daily maintenance and qc.There was no reported injury related to the event and no impact to patient management was reported.
 
Additional Manufacturer Narrative
The alinity s system serial number (sn) (b)(6) was evaluated.An evaluation of the power supply: 1500 w: 48vdc found no obvious signs of external damage, however it was noted that there was charring on an internal board.There were no signs of dried fluid from the instrument that would cause a short circuit failure.The evidence of charring of the power supply: 1500 w: 48vdc (part number b-10002356-01) was limited to the board on the inside of the unit and did not spread to other parts on the instrument.A review of the instrument service history identified no additional issues or contributing factors to the customer reported event.A search for similar complaints of the power supply: 1500 w: 48vdc did not yield any other complaints aside from the current customer reported event.A review of tracking and trending did not identify a trend for the power supply: 1500 w: 48vdc or the alinity s system with regards to the customer reported event.A review of the manufacturing documentation did not identify any issues for the power supply: 1500 w: 48vdc.Labeling was reviewed and was found to address the customer reported issue.Abbott equipment and accessories are certified to the safety standards, and adequate protection is provided for the operator against electric shock or burn and the spread of fire from the equipment.Based on the available information, no systemic issue or deficiency was identified.
 
Event or Problem Description

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19756037
Report Number1628664-2024-00005
Device Sequence Number15097950
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown